Most steroids will have have negative consequences in areas such as wound healing and risk of infection. The extent of risk will depend on the dose, duration and type of steroid. I would recommend informing your surgeon of your performance enhancing drug usage as soon as possible to reduce the risk of cancellation or delay in your surgery.
Good luck and i hope your surgery goes well.
Steroids most definitely affect your surgery! Call your board certified plastic surgeon's office right away to discuss their plan for this. Steroids slow down your healing and can cause many unwanted complications after surgery, such as infection, wound dehiscence (opening up), delayed healing, poor scarring, etc. Always tell your surgeon about ALL medications, supplements, drugs, herbals, essential oils, etc. that you are taking. It's for your safety!
Yes, there are potential issues and they can be quite serious. You need to have a frank discussion now with your surgeon to determine how to proceed from here.
There are two general types of steroids, anabolic which are the performance enhancing drugs you speak of, which should help with healing and muscle gain and catabolic steroids, which inhibit wound healing and can lead to problems with infection as well as intraoperative and postoperative hormone deficiencies. If I were your plastic surgeon, I would want to know that you are using steroids, what type of steroids you are using, and I would likely have you see an endocrinologist (hormone doctor) preoperatively at least a couple of weeks ahead of time so that you would have a very educated perspective of any risks involved. Best of luck with your surgery, and please do contact your surgeon prior to one day preop to make sure he or she knows what you are doing.
I strongly suggest not using steroids prior to surgery. It will impair healing and you could have a problem with infection.
You should discuss with your surgeon. Some steroids will impair wound healing and you could be looking at taking care of an open wound as a result. Good luck!
The answer is...it really depends. It depends on the specific type of drugs you are taking and the dosage. This is really a question that you need to pose to your surgeon and ask him/her their comfort level with this.
I hope this helps and wish you luck!